MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/1997
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the auxiliary water tube used during the scope reprocessing process was washed in the sink, but instead of using a high-level disinfectant, it was soaked in bleach and then dried.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h3, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.Based on the investigation results, the device had to be disinfected using a high-level disinfectant solution, but it was soaked in bleach, and then dried, could not be identified.There may be a difference of recognition of handling of the device and reprocessing method between what was recommended by olympus and the recognition of the subject facility.The root cause of the subject event was unable to be specified.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿ifu warns against improper reprocessing describing ¿an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them¿.¿.Olympus will continue to monitor the field performance for this device.

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20385663
Report Number9610595-2024-20270
Device Sequence Number20470290
Product Code FDS
UDI-Device Identifier04953170438004
UDI-Public04953170438004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290Z - 2723043GIF-H290Z - 2723046; GIF-Q260J - 2725733; JF-260V - 2724613JF-260V - 2724614; PCF-H290ZI - 2711509PCF-H290ZI - 2711514
Patient SexUnknown